Rhinoplasty Steroid Injections? I'm not sure about the indentation but will the white spots go away? If not? What can I do?

I've gotten quite a few steroid injections injections on the top sidewalls of my nose. I've noticed indentation on one side of my nose and also white spots. I'm not sure about the indentation but will the white spots go away? If not? What can I do ?

Doctor Answers (9)

White Spots and Indentations after Steroid Injections to Nose

+1

    The dents may be amenable to filler, but fillers have their own risks as well.  Steroid injections can cause tissue atrophy and pigmentation change.  There is probably not a great treatment for the pigmentation changes.  Kenneth Hughes, MD Los Angeles, CA


Los Angeles Plastic Surgeon
5.0 out of 5 stars 237 reviews

Rhinoplasty steroid injections

+1

Steroid injections in the nose should be performed very conservatively and infrequently.  When injected into the subcutaneous tissue, steroids induce a low grade atrophy of the tissues.  In area where the skin is thinner, the atrophy can be more significant and can cause noticeable indentations.  I would advice to stop having injections int your nasal tissues and allow the result of these injections to stabilize.  You and a qualified physician will then be able to decide on the best treatment plan.

Jonathan Sykes, MD
Sacramento Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Adverse Effects of Steroid Injections in the Nose

+1

You are now showing signs of adverse steroid injections and you should have no more treatments. Time may improve the indentation but probably not the white spots which is loss of skin pigment. There is no treatment for the white spots other than time to see if any improvement in them occurs.

Barry L. Eppley, MD, DMD
Indianapolis Plastic Surgeon
4.5 out of 5 stars 32 reviews

You might also like...

Steroid injections and rhinoplasty

+1

I am not a big fan of steroid injections for rhinoplasty because the effects are usually temporary, and their complications can be many.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

With Repeated Steroid injections after Rhinoplasty, I've noticed indentation on one side of my nose and also white spots

+1

 Steroids can be used to decrese post Rhinoplasty swelling and scar formation but need to be carefully and at low concentrations in order to avoid these complications.  Indentations represent an increased effect of steroid in that particular area which may not fill back in.  The white spots are from thin skin and loss of pigment, which will most likely not improve.  You may want to avoid  further kenalog injections to your nose.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Rhinoplasty Steroid Injections

+1

Thanks very much for your question. It is definitely true that steroids should be used conservatively in the nose after rhinoplasty. That being said, in the right candidate appropriate use of steroids can be very helpful in the healing process. There are also areas of the nose that are more prone to problems (over thinning, pigmentation issues, irregularities) following injections. The loss of pigmentation is a very tricky issue- often the best option is a resurfacing treatment to create a better blend of pigment in the area. Things to be aware of as a patient include the concentration being used, the volume of injection and the frequency of treatments.

 

David Lieberman, MD
Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Taking chances with steriods after rhinoplasty

+1

As we have said before, steriods after rhinoplasty should be used cautiously and sparingly after rhinoplasty only if absolutely needed. Dents, broken vessels and loss of pigmentation can occur and just might not get better.

Peter E. Johnson, MD
Chicago Plastic Surgeon
4.0 out of 5 stars 31 reviews

Steroid injections

+1

The hypo-pigmentation. or white spots are probably related to the steroids. The color probably will not return to normal. I would stay away from any more injections.

Michel Siegel, MD
Houston Facial Plastic Surgeon
4.5 out of 5 stars 83 reviews

Steroid injections after rhinoplasty can have unwanted side effects.

+1

In my opinion steroid injections to the nose after rhinoplasty are overused. Unwanted side effects of steroid injections include thinning of the skin, loss of pigmentation, destruction of subcutaneous fat with subsequent contour abnormalities. Steroids should be used with caution.

Vincent N. Zubowicz, MD
Atlanta Plastic Surgeon
4.5 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.